Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

December 20, 2012Taylor County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 20, 2012, 2:47 PM EST for Taylor County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 2:47 PM EST (19:47 UTC)
Expired
Dec 20, 2012, 3:30 PM EST
In force
43 min
Issued by
NWS Atlanta, GA

County Taylor County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS82 KFFC 201947
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST THU DEC 20 2012

GAZ080-202030-
247 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TAYLOR COUNTY
UNTIL 330 PM EST...

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR 
MAUK TO NEAR CHARING... AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS 
MOVE ACROSS TAYLOR COUNTY THROUGH 330 PM EST. SOME LOCATIONS IN THE 
PATH OF THESE STORMS INCLUDE MAUK...HOWARD...CHARING... RUPERT... 
BUTLER...POTTERVILLE...FICKLING MILL AND REYNOLDS.

&&

LAT...LON 3254 8445 3257 8441 3263 8439 3269 8419
      3268 8410 3264 8406 3259 8407 3253 8401
      3252 8405 3252 8401 3250 8402 3252 8406
      3251 8411 3240 8420 3240 8425 3238 8426
      3240 8434 3238 8436
TIME...MOT...LOC 1946Z 266DEG 25KT 3254 8440 3249 8438
          3244 8440

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 20, 1:49 PM EST, 58 minutes earlier.

Area forecast discussion, Dec 20, 1:49 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EST THU DEC 20 2012

.PREV DISCUSSION... /ISSUED 1049 AM EST THU DEC 20 2012/

UPDATE...
HAVE MADE SIGNIFICANT UPDATES TO HOURLY GRIDS TO CAPTURE CURRENT
RADAR TRENDS. OVERALL...FRONT HIGH TAILING IT THROUGH THE
REGION...AND PRECIP ACTIVITY HAS ACCELERATED THIS MORNING.
INSTABILITY OVER MUCH OF THE AREA IS VIRTUALLY NON EXISTENT...AND
WHAT IS PRESENT IS NOT ENOUGH TO SUPPORT THUNDERSTORM DEVELOPMENT.
WILL CONTINUE TO WATCH CENTRAL GEORGIA CAREFULLY INTO THE
AFTERNOON HOURS...ESPECIALLY THE FAR SOUTHERN TIER...AS THIS AREA
HAS THE POTENTIAL FOR ISOLATED SEVERE STORMS AS THE MAIN LINE
MOVES THROUGH DUE TO INCREASED INSTABILITY ACROSS THE REGION. AS
OF NOW...HAVE OPTED NOT TO BE INCLUDED WITH THE TORNADO WATCH
ISSUED EARLIER THIS MORNING...BUT WILL CONTINUE TO ANALYZE THE
ENVIRONMENT AS THE BOUNDARY APPROACHES.

WILL CONTINUE TO MAKE ADJUSTMENTS TO THE GRIDS AS NEEDED...ESPECIALLY
POPS AND WX...AS THE PRECIP MOVES THROUGH THE FORECAST AREA. WILL
ALSO BE PAYING CLOSE ATTENTION TO TEMPERATURES AND DEWPOINTS
BEHIND THE LINE AS COOLER AND DRIER AIR MOVES IN QUICKLY.

31

PREV DISCUSSION... /ISSUED 648 AM EST THU DEC 20 2012/

PREV DISCUSSION... /ISSUED 600 AM EST THU DEC 20 2012/

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
PRIMARY CONCERNS ARE TIMING OF PRECIP ONSET AND END TODAY/TONIGHT
CHC FOR SEVERE CONVECTION THIS AFTERNOON AND EXTENT AND INTENSITY
OF WIND EVENT TONIGHT THROUGH FRI NIGHT. WAA SHRA IN ADVANCE OF
SHORT WAVE ALREADY APPROACHING STATE LINE IN WC GA THIS MORNING.
LATEST RAP ANALYSIS SHOWS ONLY WEAK ELEVATED INSTABILITY EXTENDING
INTO SW 1/3RD OF ALABAMA AND NO LIGHTNING OBSERVED IN THE LAST FEW
HOURS. HAVE DELAYED ONSET OF OF SHRA TO 09-10Z AND SLT CHC TSRA
UNTIL 12Z. 00Z MODEL PROGS IN FAIR AGREEMENT THOUGH AGAIN THE NAM
IS THE MOST AGGRESSIVE WITH LOW LEVEL MOISTURE AND SBCAPE. 06Z NAM
HAS SBCAPE 250-400 J/KG SOUTH OF CSG TO MCN LINE WITH NO SBCAPE TO
THE NORTH. 00Z GFS AND ECMWF KEEP SBCAPE LESS THAN 200 J/KG ACROSS
ALL OF CWA. WILL HAVE TO WATCH MIDDLE GA CLOSE. VERY STRONG LOW
LEVEL VERTICAL WIND SHEAR /0-1KM BULK SHEAR NEAR 50KTS/ ALLOWS 06Z
NAM TO PROG 1.5-2.0 VALUES OF SIG TOR PARAMETER AT 00Z.
EXPERIMENTAL HIGH SHEAR-LOW CAPE SHERB PARAMETER FROM 06Z NAM ONLY
HAS 0.8-1.2 OVER MIDDLE GA. MAIN POINT IS IT WILL NOT TAKE MUCH
INSTABILITY TO PRODUCE BRIEF MESOVORTICES CAPABLE OF WIND DAMAGE
OR A BRIEF TORNADO ...SIMILAR TO WHAT WE SAW MONDAY. TOTAL
RAINFALL WILL NOT BE TOO HIGH WITH AMOUNTS OF 0.5-1.0 INCHES.

SYSTEM WILL MOVE OUT QUICKLY TAKING PRECIP WITH IT. VERY STRONG
PRESSURE GRADIENT AND STRONG VERTICAL CAA AND RESULTING DEEP MIXING
ALLOWS FOR SIGNIFICANT WIND EVENT OVER MUCH OF CWA WITH GUSTS TO
35-40 MPH AND 45+ MPH IN MOUNTAINS. COULD BEGIN LATE THIS AFTERNOON
IN THE WAKE OF PRECIP BUT APPEARS BEST PRESSURE GRADIENT WILL SET UP
AROUND 22Z-00Z. GUIDANCE FOR WIND SPEEDS NOT TOO FAR OFF BUT COULD
GO A LITTLE HIGHER IF SYSTEM INTENSIFIES OR MIXING IS MORE THAN
FCST. IN EXPOSED/HIGHER TERRAIN AREAS OF NE GA...WILL SEE STRONG
WINDS PERSIST. 1-2KM AGL WINDS NOT EXPECTED TO WEAKEN MUCH OVER NE
GA UNTIL AFTER 12Z SAT. HAVE ADJUSTED ADVISORIES APPROPRIATELY AND
BROKE OUT NE GA COUNTIES INTO ITS OWN SEGMENT THROUGHOUT THE EVENT.

SNELSON

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AN H5 RIDGE BUILDS INTO THE REGION SATURDAY BRINGING DRIER AND MORE
STABLE AIR ALONG WITH A WARMING TREND. THIS RIDGE WILL BE SHORT
LIVED AS THE FLOW FLATTENS TO VERY PROGRESSIVE ZONAL FLOW BY SUNDAY.
THE FIRST SHORT WAVE IN A SERIES OF SHORT WAVES WILL MOVE ACROSS THE
CWA LATE SUNDAY AND INTO MONDAY. FROM THIS POINT TIMING OF THE SHORT
WAVES WILL BE TRICKY AS THE FLOW IS FAST AND THE MODELS APPEAR TO BE
HAVING A DIFFICULT TIME MAINTAINING CONTINUITY WITH IN THEMSELVES.
WILL GO WITH CHANCE POPS BEGINNING SUNDAY NIGHT AND CONTINUE POPS
THROUGH THE LONG TERM...FAVORING HIGHER POPS TOWARD MID WEEK AS BOTH
MODELS SHOWING A SIGNIFICANT SYSTEM MOVING ACROSS THE CWA.

17

FIRE WEATHER...
WINDS WILL BE VERY GUSTY TONIGHT AND FRIDAY WITH 20FT WINDS OF 10-20
MPH WITH GUSTS TO 35 MPH. WILL ALSO SEE A 4 TO 5 HOUR PERIOD OF RH
BELOW 25 PCT ACROSS MUCH OF THE AREA FRIDAY AFTERNOON. FORTUNATELY
10HR FUELS WILL STILL BE WET ON FRIDAY FROM THE RAIN EXPECTED TODAY.
COOLER TEMPS AND LIMITED SUNSHINE WILL MAKE IT DIFFICULT FOR THEM TO
DRY. NOT PLANNING ANY RED FLAG OR FIRE DANGER STATEMENTS.

SNELSON

&&

.AVIATION...
18Z UPDATE...
FRONT PUSHING THROUGH THE AREA THIS AFTERNOON WILL CONTINUE TO
PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS. IFR CIGS AND MVFR
VSBYS ASSOCIATED WITH PRECIP. FRONT SHOULD BE THROUGH THE ATL/CSG
AREAS BETWEEN 19-20Z. QUICKLY IMPROVING CONDITIONS BEHIND THE
FRONT...WITH BKN VFR CONDITIONS BY EARLY EVENING...AND FEW-SCT
HIGH CLOUDS INTO THE OVERNIGHT HOURS. WINDS WILL BE THE MAIN
CONCERN...WITH WEST 12-16KT AND GUSTS TO 20-25KT BEHIND THE FRONT INTO
THE OVERNIGHT PERIOD...AND 17-22 KT WITH GUSTS AS HIGH AS 30-32KT
FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBY THROUGH 22Z.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  32  48  25 / 100  40   0   0
ATLANTA         60  30  46  28 / 100  30   0   0
BLAIRSVILLE     54  27  41  19 / 100  30   0   0
CARTERSVILLE    58  28  45  24 / 100  20   0   0
COLUMBUS        68  33  52  30 / 100  20   0   0
GAINESVILLE     59  30  45  26 / 100  30   0   0
MACON           69  34  51  26 / 100  50   0   0
ROME            57  27  46  24 / 100  20   0   0
PEACHTREE CITY  63  29  48  25 / 100  20   0   0
VIDALIA         75  40  53  32 /  80  80   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 7 PM EST FRIDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITFIELD...WILCOX...WILKES...WILKINSON.

WIND ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY FOR
THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...
PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...31
LONG TERM....BAKER
AVIATION...31
Hazardous weather outlook, Dec 20, 11:39 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 AM EST THU DEC 20 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1139 AM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

..SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY PRIMARILY SOUTH OF
INTERSTATE 20 AND STRONG WINDS REACHING WIND ADVISORY CRITERIA ARE
EXPECTED BEHIND THE COLD FRONT THIS EVENING THROUGH FRIDAY...

WEATHER HAZARDS EXPECTED...
A STRONG COLD FRONT WILL RACE THROUGH THE REGION TODAY.
INSTABILITY IS FORECAST TO BE LIMITED...HOWEVER...THE PRESENCE OF
STRONG LOW LEVEL AND DEEP LAYER SHEAR WILL CREATE THE POTENTIAL
FOR STRONG DAMAGING WINDS OR PERHAPS A TORNADO WITH ANY STORMS
WHICH CAN DEVELOP ALONG OR JUST AHEAD OF THE COLD FRONT. THE BEST
CHANCES FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF INTERSTATE
20 IN GEORGIA WHERE INSTABILITY COULD BE HIGH ENOUGH TO SUPPORT
STRONGER STORMS.

VERY STRONG WINDS AND COLD AIR FILTERING INTO THE REGION TONIGHT
INTO TOMORROW BEHIND THE COLD FRONT WILL MAKE FOR BRISK
CONDITIONS. SUSTAINED WINDS OF 20-25 MPH AND GUSTS OF 35-40 MPH
ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA...WITH LOCALLY
HIGHER WINDS IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. WIND
ADVISORIES HAVE BEEN ISSUED FROM TONIGHT INTO FRIDAY NIGHT. WIND
CHILL VALUES TONIGHT WILL RANGE FROM THE MID TEENS IN THE NORTH TO
MID 20S SOUTHEAST ACROSS CENTRAL GEORGIA. LOWER VALUES ARE
EXPECTED IN THE HIGH ELEVATIONS OF NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

STRONG WINDS WILL CONTINUE THROUGH FRIDAY ON THE BACK SIDE OF A
POTENT LOW PRESSURE SYSTEM AND WILL MAKE FOR A VERY BRISK DAY.
SUSTAINED WINDS OF 20-25 MILES PER HOUR WITH GUSTS OF 35-40 MILES
PER HOUR WILL CONTINUE TO BE POSSIBLE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA...WITH LOCALLY STRONGER WINDS POSSIBLE ACROSS THE
HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. WINDS ADVISORIES
WILL CONTINUE UNTIL FRIDAY NIGHT. THE COMBINATION OF THE
HEIGHTENED WINDS WITH COLD TEMPERATURES WILL RESULT IN WIND CHILL
VALUES RANGING FROM THE LOW TO MID TEENS IN NORTH GEORGIA TO NEAR
20 ACROSS CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THROUGH THIS
EVENING FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 20, 2:07 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EST THU DEC 20 2012

GAZ091-201945-
207 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MARION COUNTY
UNTIL 245 PM EST...

AT 205 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM ABOUT 8 MILES
SOUTHWEST OF JUNIPER TO AROUND 15 MILES SOUTHWEST OF ZELLOBEE... AND
MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS MARION COUNTY THROUGH 245 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MARION ESTATES...ZELLOBEE...BRANTLEY...
JUNIPER... CHURCH HILL...OAKLAND...DRANEVILLE...FIVE POINTS...
TAZEWELL...BUENA VISTA...PUTNAM AND DOYLE.

&&

LAT...LON 3219 8456 3219 8460 3223 8463 3224 8466
      3249 8466 3253 8464 3252 8457 3255 8456
      3256 8444 3250 8444 3243 8439 3230 8439
      3230 8441 3223 8441 3223 8443 3213 8444
      3213 8452
TIME...MOT...LOC 1906Z 249DEG 53KT 3250 8465 3235 8466
          3219 8478
Special weather statement, Dec 20, 2:17 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST THU DEC 20 2012

GAZ103-202000-
217 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WEBSTER COUNTY
UNTIL 300 PM EST...

AT 215 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM ABOUT 7
MILES WEST OF SEMINOLE TO 18 MILES SOUTHWEST OF KIMBROUGH... AND
MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WEBSTER
COUNTY THROUGH 300 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SEMINOLE...KIMBROUGH...WESTON...PRESTON...WESTON...
LEVERETTS...DUMAS AND CENTERPOINT.

&&

LAT...LON 3192 8465 3215 8464 3216 8465 3218 8463
      3219 8464 3223 8465 3221 8460 3219 8460
      3219 8456 3213 8452 3213 8443 3193 8444
      3191 8446
TIME...MOT...LOC 1916Z 265DEG 34KT 3216 8471 3204 8477
          3190 8491
Special weather statement, Dec 20, 2:26 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EST THU DEC 20 2012

GAZ068>070-202000-
226 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PIKE...LAMAR AND
UPSON COUNTIES UNTIL 300 PM EST...

AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH HEAVY RAIN FROM 6 MILES NORTHWEST OF MILNER TO
SPREWELL BLUFF STATE PARK...MOVING EAST AT 40 MPH.

WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS LINE OF SHOWERS WITH HEAVY
RAIN MOVES ACROSS PIKE...LAMAR AND UPSON COUNTIES THROUGH 300 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CREST...
LIFSEY SPRINGS...ZEBULON...ROWLAND...HANNAHS MILL...ATWATER...
SUNNYSIDE...SPREWELL BLUFF STATE PARK...MEANSVILLE...THE ROCK...
THOMASTON...LIBERTY HILL...MILNER...ALDORA AND PIEDMONT.

&&

LAT...LON 3301 8445 3319 8435 3317 8404 3293 8409
      3293 8412 3285 8412 3280 8413 3284 8446
      3286 8449 3287 8447 3288 8451 3292 8452
TIME...MOT...LOC 1923Z 269DEG 35KT 3319 8427 3300 8437
          3286 8447

16
Special weather statement, Dec 20, 2:35 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EST THU DEC 20 2012

GAZ092-093-104-202030-
235 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SUMTER...SCHLEY
AND MACON COUNTIES UNTIL 330 PM EST...

AT 234 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
CEDAR CREEK TO ABOUT 10 MILES WEST OF PLAINS... AND MOVING EAST AT
40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS PARTS OF SUMTER...SCHLEY AND MACON COUNTIES THROUGH 330
PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
CREEK...WALLS CROSSING...FRIENDSHIP...CONCORD...PLAINS...MURRAYS
CROSSROADS...ELLAVILLE...SHILOH...IDEAL...LA CROSSE...CROXTON
CROSSROADS...FOUNTAINVILLE...BUMPHEAD...FIVE POINTS AND SUMTER.

&&

LAT...LON 3196 8445 3243 8438 3238 8435 3240 8433
      3237 8426 3240 8425 3240 8419 3251 8411
      3253 8400 3252 8405 3249 8388 3244 8384
      3229 8385 3225 8396 3216 8403 3192 8392
      3191 8433 3187 8435
TIME...MOT...LOC 1934Z 269DEG 33KT 3240 8438 3220 8442
          3199 8456
Special weather statement, Dec 20, 2:43 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EST THU DEC 20 2012

GAZ105-106-202030-
243 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP AND DOOLY
COUNTIES UNTIL 330 PM EST...

AT 242 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
LILLY TO ABOUT 18 MILES SOUTHWEST OF FORT EARLY... AND MOVING
NORTHEAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS PARTS OF CRISP AND DOOLY COUNTIES THROUGH 330 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLINT RIVER
WMA...DRAYTON...DOOLING...BYROMVILLE...LILLY...GEORGIA VETERANS
MEMORIAL STATE PARK...PINEHURST...UNADILLA...VIENNA...FORT
EARLY...RICHWOOD...RAINES...EAST CRISP...TREMONT AND HATLEY.

&&

LAT...LON 3183 8388 3184 8393 3185 8394 3193 8392
      3203 8396 3205 8398 3209 8398 3216 8404
      3219 8402 3229 8390 3229 8361 3185 8361
      3180 8363 3180 8380
TIME...MOT...LOC 1942Z 236DEG 38KT 3216 8388 3196 8401
          3172 8414
Special weather statement, Dec 20, 2:47 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST THU DEC 20 2012

GAZ080-202030-
247 PM EST THU DEC 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN TAYLOR COUNTY
UNTIL 330 PM EST...

AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
MAUK TO NEAR CHARING... AND MOVING EAST AT 35 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE SHOWERS AND THUNDERSTORMS
MOVE ACROSS TAYLOR COUNTY THROUGH 330 PM EST. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE MAUK...HOWARD...CHARING... RUPERT...
BUTLER...POTTERVILLE...FICKLING MILL AND REYNOLDS.

&&

LAT...LON 3254 8445 3257 8441 3263 8439 3269 8419
      3268 8410 3264 8406 3259 8407 3253 8401
      3252 8405 3252 8401 3250 8402 3252 8406
      3251 8411 3240 8420 3240 8425 3238 8426
      3240 8434 3238 8436
TIME...MOT...LOC 1946Z 266DEG 25KT 3254 8440 3249 8438
          3244 8440

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:55 PM ESTSpecial Weather StatementFFCHeard, Troup50 min
Dec 20, 1:07 PM ESTSpecial Weather StatementFFCHarris, Muscogee38 min
Dec 20, 1:13 PM ESTSpecial Weather StatementFFCCoweta, Meriwether77 min
Dec 20, 1:27 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart63 min
Dec 20, 1:29 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart61 min
Dec 20, 1:43 PM ESTSpecial Weather StatementFFCMuscogee32 min
Dec 20, 1:45 PM ESTSpecial Weather StatementFFCFayette30 min
Dec 20, 2:00 PM ESTSpecial Weather StatementFFCTalbot45 min
Dec 20, 2:01 PM ESTSpecial Weather StatementFFCPike29 min
Dec 20, 2:07 PM ESTSpecial Weather StatementFFCMarion38 min
Dec 20, 2:17 PM ESTSpecial Weather StatementFFCWebster43 min
Dec 20, 2:26 PM ESTSpecial Weather StatementFFCLamar, Pike, Upson34 min
Dec 20, 2:35 PM ESTSpecial Weather StatementFFCMacon, Schley, Sumter55 min
Dec 20, 2:43 PM ESTSpecial Weather StatementFFCCrisp, Dooly47 min
Dec 20, 3:29 PM ESTSpecial Weather StatementFFCPulaski, Wilcox31 min
Dec 20, 3:31 PM ESTSpecial Weather StatementFFCCrisp29 min
Dec 20, 3:33 PM ESTSevere Thunderstorm WarningFFCCrisp22 min
Dec 20, 3:42 PM ESTSpecial Weather StatementFFCJones33 min
Dec 20, 4:04 PM ESTSpecial Weather StatementFFCDodge26 min
Dec 20, 4:10 PM ESTRiver Flood WarningFFCForsyth7 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.